Pennsylvania, 2001Hail and Damaging Wind in Pennsylvania, July 10, 2001
July 10, 2001 · NWS CLE · 2 events in 1 county or zone
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500,000
- Crop damage
- $2.0 million
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 10, 8:20 PM EST, 1 hour earlier.
Area forecast discussion, Jul 10, 8:20 PM EST, 1 hour before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
920 PM EDT TUE JUL 10 2001
WL AGN UPDATE FCST TO ELIMINATE MENTION OF PCPN WRN ZNS AND CORRECT
AND MISSING COUNTY FROM PRVS UPDATE. WL ALSO PRBBLY LOWER POPS A
NOTCH FOR CNTRL AND ERN SXNS. NO CHGS PLANNED FOR TMPS ATTM.
.CLE...
.OH...NONE.
.PA...NONE.
VRCEK
In the hours before
Special weather statement, Jul 10, 6:00 PM EST, 3 hours 20 minutes before
OHZ017-027>032-036>038-047-102330-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
700 PM EDT TUE JUL 10 2001
SEVERE THUNDERSTORM WATCH #540 HAS BEEN REMOVED FROM THE FOLLOWING
COUNTIES IN NORTHERN OHIO...CRAWFORD...MORROW...WAYNE...HANCOCK...
KNOX...MARION...ASHLAND...WYANDOT...RICHLAND...STARK AND HOLMES.
THE THUNDERSTORMS THAT DEVELOPED OUT AHEAD OF A COLD FRONT THAT
PROMPTED THE SEVERE THUNDERSTORM WATCH HAVE EFSSENTIALLY MOVED TO THE
SOUTH AND EAST OF THE AREA. WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS ARE STILL POSSIBLE THIS EVENING BUT THE POTENTIAL FOR
SEVERE THUNDERSTORMS HAS DECREASED DRAMATICALLY.
VRCEK
Thunderstorm Wind, Erie
- When
- July 10, 9:20 PM EST to 9:25 PM EST
- Where
- Erie County, North East
- Property damage
- $500,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.217, -79.767
A thunderstorm downburst with winds estimated at 70 mph moved onshore from Lake Erie at North East. The damage path from this downburst was approximately one and a half miles wide and around two miles in length with the most concentrated damage near the lakeshore. This area was bordered to the west by State Route 89 and to the south by US Highway 20. Several dozen trees and power poles were downed and at least four homes damaged. A garage and up to two dozen cars were also damaged. About an hour after the storm, a man driving a car hit some debris in the road and was killed in the resulting accident.
Hail, Erie
- When
- July 10, 9:20 PM EST to 9:25 PM EST
- Where
- Erie County, North East
- Measured
- 0.75 in hail
- Crop damage
- $2.0 million
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.217, -79.767
Dime size hail was reported over a large area. Around 3,000 acres of grapes on 24 farms were damaged by the hail. Approximately 25 percent of the grape crop on these 3,000 acres was destroyed. Initial estimates put the financial loss at $2,000,000 but actual losses could be significantly higher and will not be known until after the fall harvest.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Massachusetts, July 10, 20011 death · 1.5 in hail · 13 events
- Hail and Damaging Winds in Colorado, July 10, 2001$3.0 million · 1.75 in hail · 7 events
- Tornado and Flash Flood in Wyoming, July 10, 2001F2 · 2 events
- Flash Flood and Hail in West Virginia, July 10 to 11, 2001$518,000 · 1 in hail · 9 events
- Flash Flood in Wyoming, July 10, 2001$400,000 · 1 event
- Flash Flood in West Virginia, July 10 to 11, 2001$400,000 · 1 event
- Hail and Damaging Winds in Maryland, July 10 to 11, 20013 injured · $53,000 · 1.75 in hail · 9 events
- Hail and Damaging Winds in Massachusetts, July 10, 2001$97,000 · 0.75 in hail · 4 events
- Hail and Damaging Winds in Pennsylvania, July 10, 2001$79,000 · 1.25 in hail · 7 events
- Hail and Damaging Winds in New York, July 10, 2001$66,000 · 0.88 in hail · 4 events
- Damaging Winds and Lightning Strikes in Pennsylvania, July 10, 2001$60,000 · 52 kt wind · 4 events
- Hail and Damaging Wind in Vermont, July 10, 2001$50,000 · 1 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258885, 5258886.